Twelve cases have been reported in the literature to have developed acute, largely reversible, global amnesic syndromes some hours after ingesting substantial doses of clioquinol. Two of these cases presented again after asymptomatic intervals of some 12 years. Both had recently developed typical clinical and electroencephalographic evidence of partial epilepsy originating in a temporal lobe. The similarity of clinical events in these two subjects, the absence of any other known cause for their epilepsy and the fact that, in mice, acute clioquinol overdosage causes hippocampal and amygdaloid injury, suggest that the drug was responsible for both the acute encephalopathy and the epilepsy of delayed onset.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.